Acute Care Volume 21, Issue 8

Medication Safety Alert! April 21, 2016

In this week's issue:

  • Prescribing Errors with LevETIRAcetam Oral Solution
  • Another twist in the ENFit implementation process
  • Look-alike levETIRAcetam and valproate sodium vials
  • Cup with wrong measurement markings
  • "Floaters" in liquid melatonin
  • Textbook correction
  • FREE ISMP Resources
    • Consumer leaflets in Spanish
    • Nurse AdviseERR - FREE in 2016
  • Your Reports as Work
    • Label improvement for CutisPharma vancomycin kit
Featured article

Problem: A 3-month-old baby girl was evaluated in an emergency department (ED) for a cough, congestion, difficulty breathing, and lethargy. A medication history was obtained from the baby’s parents to begin the reconciliation process. According to the parents, the baby was receiving 8 mL of KEPPRA (levETIRAcetam) (800 mg of a 100 mg/mL solution) every 12 hours to treat a seizure disorder that had developed after birth. The clinician taking the medication history did not recognize the dose as being excessive for the baby.

It was determined that the baby required admission to treat her...

Access this Newsletter

Purchasing Options

Purchase access to this individual issue

Purchase a year's access to this bi-weekly publication (25 issues)